Hail, Lake
- When
- August 4, 2:45 PM EST
- Where
- Lake County, 6 mi S of Clermont
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.467, -81.750
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 1:13 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 213 PM EDT FRI AUG 4 2006 .DISCUSSION... CURRENTLY/TONIGHT...EAST COAST SEA BREEZE JUST STARTING TO PUSH SLOWLY INLAND FROM AROUND THE CAPE SOUTHWARD. STORMS ALONG THE WEST COAST HELPING TO KICK WEST COAST BOUNDARY INLAND. AREA HAS HEATED UP WELL WITH LOW/MID 90S IN MOST PLACES. LOOKS LIKE A BUSY AFTERNOON AS NUMEROUS BOUNDARIES INTERACT. WITH COLDER TEMPS ALOFT THAN YESTERDAY...IT LOOKS LIKE STORMS WILL BE STRONGER SO A FEW SEVERE ONES MAY OCCUR...ESPECIALLY WHERE THE BOUNDARY FROM THE WEST COAST STORMS INTERACTS WITH THE EAST COAST BOUNDARY. THIS SHOULD OCCUR OVER INTERIOR COUNTIES...BUT MIGHT AFFECT THE INTERIOR PART OF VOLUSIA COUNTY AS WELL. WILL CARRY SCATTERED EVENING POPS ACROSS THE AREA. SAT...ATMOSPHERE LOOKS TO DRY OUT SOMEWHAT AS THE UPPER LOW PULLS INTO THE GULF OF MEXICO. SUBSIDENT AIR MASS WILL ALSO PRECEDE THE REMNANTS OF TD CHRIS AS THE SYSTEM APPROACHES CUBA. MEANWHILE...LOW-LEVEL RIDGE AXIS WILL LIFT BACK TO THE NORTH ACROSS THE CENTRAL PENINSULA IN RESPONSE TO THE APPROACHING WAVE. UNIMPRESSIVE LAPSE RATES AND LACK OF DEEP LAYER MOISTURE WILL RESULT IN BELOW AVERAGE CHANCES FOR CONVECTION. ONLY EXCEPTION WILL BE ACROSS THE INTERIOR COUNTIES...WHERE CONVECTION WILL BE ENHANCED BY THE LIFT GENERATED FROM THE EAST COAST SEA BREEZE BOUNDARY. SUN...GFS HAS CONSISTENTLY INDICATED THAT DEEPEST TROPICAL MOISTURE ASSOCIATED WITH THE WAVE WILL MOVE ACROSS THE SOUTHERN PENINSULA EARLY SUN MORNING. STRONGEST LARGE SCALE UPPER DIVERGENCE WILL ALSO BE COLOCATED ACROSS THE SOUTH AND WILL RUN WITH HIGHEST POPS SOUTH OF ORLANDO. MON-WED...WITH A STRONG UPPER RIDGE POSITIONED ACROSS THE DEEP SOUTH AND AN APPROACHING TUTT CELL ACROSS THE EASTERN BAHAMAS...NORTHEAST FLOW WILL INCREASE ALOFT. LOW-LEVEL ONSHORE FLOW WILL ALSO PERSIST THROUGH MIDWEEK AS THE RIDGE AXIS REMAINS TO THE NORTH. WITH A GENERAL LACK OF DEEP LAYER MOISTURE...PRECIPITATION CHANCES WILL REMAIN BELOW AVERAGE THROUGH THE PERIOD. THE ONSHORE FLOW ALOFT WILL ALSO KEEP ANY DIURNAL CONVECTIVE DEBRIS WEST OF THE FORECAST AREA...WHICH WILL RESULT IN MORE SUN THAN CLOUDS EACH AFTERNOON. THU-FRI...FRONTAL BOUNDARY MOVING INTO THE WESTERN ATLANTIC MAY WEAKEN THE RIDGE...THOUGH ANTICYCLONIC FLOW AND DRY AIR (INDICATED BY THE ECM) ACROSS THE STATE WILL CONTINUE TO KEEP RAIN CHANCES BELOW NORMAL. && .MARINE...RIDGE AXIS TO OUR SOUTH PROVIDING A SOUTHWEST FLOW AT OR BELOW 10 KNOTS. AXIS IS FORECAST TO START RETREATING BACK TO THE NORTH LATE TONIGHT. NO WIND/SEA CONCERNS...BUT STILL EXPECT SOME STORMS ESPECIALLY OVER THE GULF STREAM. WAVE WATCH IS STILL BULLISH ON INCREASING SWELLS TO AROUND 4 FT SAT NIGHT-SUN AHEAD OF THE DEPRESSION/TROPICAL WAVE. ANY INCREASE WILL LIKELY RESULT IN AN ELEVATED THREAT FOR DANGEROUS RIP CURRENTS. && .AVIATION...STORMS WILL OCCUR A LITTLE EARLIER THAN YESTERDAY IN MOST PLACES AND PROBABLY END SHORTLY AFTER SUNSET. ALL LOCATIONS WILL NOT GET THE HEAVY RAIN AND IFR VISIBILITIES THOUGH...HOWEVER EXPECT THAT STRONG STORMS WILL PRODUCE WIND GUSTS OF 35 KNOTS OR GREATER WELL AWAY FROM THE HEAVY RAIN. WITH COLD TEMPS ALOFT... THERE MAY BE A FEW SEVERE STORMS WHERE STRONG BOUNDARY INTERACTIONS OCCUR. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 78 90 / 30 30 20 40 MCO 75 95 76 94 / 30 40 20 50 MLB 74 91 79 89 / 20 30 30 40 VRB 74 90 80 88 / 20 30 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LASCODY LONG TERM....HIRSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 511 AM EDT FRI AUG 4 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 042115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 511 AM EDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... AN UPPER LEVEL LOW...DAYTIME HEATING AND THE EAST COAST SEA BREEZE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS EAST CENTRAL FLORIDA. SCATTERED STRONG STORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON AND A FEW MAY BECOME SEVERE DURING THE LATE AFTERNOON OR EARLY EVENING. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...GUSTY DOWNBURST WINDS TO 50 MPH AND POSSIBLE HAIL. IF STORMS APPROACH...THE SAFEST COURSE OF ACTION IS TO HEAD INDOORS INTO A STURDY STRUCTURE. ...FLOOD IMPACT... LATE AFTERNOON STORMS MAINLY WEST OF INTERSTATE 95 WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS TO AROUND 2 INCHES WHICH CAN CAUSE TEMPORARY FLOODING OF POOR DRAINAGE AREAS AND ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL CYCLONE CHRIS WILL MOVE WESTWARD TOWARD CUBA THIS WEEKEND AND BRING INCREASING EAST TO SOUTHEAST FLOW BY SUNDAY. THIS WILL ELEVATE THE RIP CURRENT THREAT INTO EARLY NEXT WEEK WITH CONTINUED ONSHORE WINDS FORECAST. SCATTERED LIGHTNING STORMS ARE FORECAST OVER THE WEEKEND WITH A DECREASE IN COVERAGE EXPECTED BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 311 PM EDT FRI AUG 4 2006 FLZ144-042000- SOUTHERN LAKE COUNTY- 311 PM EDT FRI AUG 4 2006 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL HAIL SOUTH CENTRAL LAKE COUNTY... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES SOUTHWEST OF MASCOTTE...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CLERMONT. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT FRI AUG 4 2006 FLZ045-046-053-042015- ORANGE-OSCEOLA-SEMINOLE- 329 PM EDT FRI AUG 4 2006 ...STRONG TO SEVERE STORMS MAY DEVELOP ACROSS ORANGE...SEMINOLE... AND OSCEOLA COUNTIES THROUGH 600 PM... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL LARGE CLUSTERS OF INTENSE LIGHTNING STORMS ACROSS POLK AND LAKE COUNTIES. THESE STORMS WERE PUSHING OUTFLOW BOUNDARIES...OR SURGES OF STRONG WINDS FROM COLLAPSING THUNDERSTORMS...EASTWARD TOWARD OSCEOLA AND ORANGE COUNTIES. THE ATMOSPHERE AHEAD OF THESE BOUNDARIES HAS BECOME VERY UNSTABLE DUE TO TEMPERATURES REACHING IN THE LOW TO MID 90S...COUPLED WITH A POWERFUL UPPER LEVEL LOW OVERHEAD. THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED THIS AFTERNOON AND EVENING. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 340 PM EDT FRI AUG 4 2006 FLZ059-064-042030- MARTIN-ST. LUCIE- 340 PM EDT FRI AUG 4 2006 AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF INTENSE LIGHTNING STORMS DEVELOPING ACROSS MARTIN AND SAINT LUCIE COUNTIES. THESE STORMS WERE DEVELOPING ALONG THE SEA BREEZE BOUNDARY THAT WAS PUSHING INLAND. THE ATMOSPHERE AHEAD OF THESE BOUNDARIES HAS BECOME VERY UNSTABLE. THUNDERSTORMS WILL LIKELY DEVELOP IN THIS AREA...AND THERE IS THE POTENTIAL FOR RAPID...EXPLOSIVE GROWTH INTO STRONG TO SEVERE STORMS. THIS STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. RESIDENTS SHOULD LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STORMS IN LAKE COUNTY HAVE ALREADY PROMPTED A SEVERE THUNDERSTORM WARNING. ADDITIONAL WARNINGS ARE LIKELY TO BE ISSUED THIS AFTERNOON.
The Tampa radar (KTBW), 106 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525755, 5525756.